Weird feelings in lower legs & feet

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by TinafromNY, May 28, 2013.

  1. TinafromNY

    TinafromNY Member

    Hi All, I'm new here. I've been to doctors, had all the tests and have Fibro, which has been getting worse over the years. I wonder if anyone else gets this...I have strange feelings in my lower legs especially and my feet. I get it a lot, but sometimes they feel fine. It's like a super tight/stiff feeling, especially in the legs to the ankle. Lately it's also giving me some pain on and off in my toes too, which I never had. This pain isn't constant. It's also a strange feeling, I don't even know how to describe it, maybe tingly or "crawly" or even numbish slightly. I have always gotten severe cramps on and off in my legs (below knee) and feet. I'm wondering if these severe cramps have damaged blood vessels, muscles, etc or if other people with Fibro get these feelings in their legs too. If I do more than my average amount of walking, I start getting night cramps upon relaxation. Uusally about 2-3 days of this, then it goes away. Any insight is appreciated. PS - I never got my feet/legs tested or anything, never told this symptom to drs.
  2. feelbettergal

    feelbettergal Member

    I have that crawly feeling all the time in my left calf and my feet. I have been to a neurologist and know I have something going on with my muscles, but the Dr. didn't want to do a biopsy right now because it would be too invasive and w/the intensified nerve pain, I'm fine w/that. I already had the nerve tests and an MRI to rule out anything on brain and spine. Idk what is causing it, but I just add it to the many symptoms I have with Fibro, ME, Pernicious anemia and hypothyroidism. If I find out anything, I will share it with you. Hang in there, as that's all we can do sometimes. Many blessings!
  3. IanH

    IanH Active Member

    Are your calves slightly enlarged in addition to the very tight feeling? Only you would know.
    This is quite common in Fibromyalgia and can sometimes be alleviated by taking potassium 200 to 300 mg in your diet. We have several people with this symptom. You should also be taking magnesium at least 400mg daily.
    Everyone with FM should be taking magnesium. This was advised several years ago by Prof. Julia Newton but many doctors fail to advise this.

    Also if your Fm is getting worse I suggest you may have some spinal stenosis. Since you have the low leg tightness and cramps then I suspect some lumbar spine compression. Have you ever had sciatica?
  4. feelbettergal

    feelbettergal Member

    I am not consistently taking potassium, but I do have some calcium magnesium supplements, is that the type of magnesium you're talking about? I think I need to take folic acid too. Thanks for the info!
  5. gb66

    gb66 Active Member

    I feel that way sometimes and I have neuropathy, but also, fluid retention can make my ankles and calves feel tight and achy. I'd ask my doctor if I may need a diuretic if you're not taking one.
  6. IanH

    IanH Active Member

    What happened to tinafromNY?
  7. Windytalker

    Windytalker Member

    I had to bop into this thread...in hopes of helping. What most here are experiencing are the beginnings of peripheral neuropathy. Generally, PN is associated with diabetes, but it can also happen when taking prescription medications. How do I know this? It's a long story, but over the years of fighting FM, I've reached this conclusion. You won't find the medical community telling you this...they're in the business of selling you a prescription.

    I have PN in my toes, feet and calves. I developed this during chemotherapy and it's permanent. This is a side effect of the chemicals I was given. I know of many people with FM who have developed this same side effect as a result of taking prescription meds...especially meds prescribed for FM.

    I know this sounds very radical...and it is. But, here's a question for you. Do diabetics acquire PN from the diabetes or is it the medications they're being given? Many diabetics develop memory loss from their meds (this is a warming in the med sheet given with prescriptions). Memory loss can also be a form of PN. PN isn't necessarily restricted to the brain...it can affect all extremities (aka pheripheral) of the body.

    I refuse to take all prescription medications (and most OTCs) for this reason. I seldom "flare" as a result.
  8. TinafromNY

    TinafromNY Member

    Thank you everyone for your suggestions and comments. I'm going to try a few natural supplements and see what happens!
  9. TinafromNY

    TinafromNY Member

    ps - Lydia 1 - no, I'm not diabetic at all, my sugar is always good!
  10. TinafromNY

    TinafromNY Member

    ps to musclepain3 - yes, I have herniated disks in my lower back (confirmed by MRI's). I put my back out bad this year again, and my back HAS been worse, so I'll look into that also, that it may be from my back. I've just about had it with this Fibro, as I'm sure you all have too. I feel like it's just killing my quality of life. I wish I could find something that made a difference. Good luck to everyone here :)
  11. Darrae

    Darrae Member

    Sometimes I douse my feet in cold water and it helps for a while. Other times, nothing helps. It makes it difficult to sit still for long periods of time. I take 4 potassium tablets daily (herbalist recommended), I take magnesium too. I take a myriad of homeopathic supplements. I think this is the only thing that makes it possible for me to work as I do. The only "Prescription" meds I take are the synthroid (necessary), Etedolac (Generic for Lodine XL), Flexoril, and Ambien for sleep. Yes, I have hypothyroidism, arthritis, Fybro, allergies, and heart disease. Though my heart cath showed no heart damage, the artery that goes to my right leg has a 50% blockage. It's been like that since 2002. Though, after getting homeopathic and chiropractic help, the symptoms of the heart disease have not worsened, partially due I think, to the ability to go from totally disabled to being back in the work force. My job is physically demanding, but I think it actually slowed down the progression of the heart disease, along with the homeopathic supplements.